Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 136, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 25, 2008, 6:34 PM CDT for Jefferson County, Saint Louis County, City of Saint Louis, Missouri; Monroe County, Saint Clair County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 6:34 PM CDT (23:34 UTC)
- Expired
- Apr 25, 2008, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:15 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 25, 6:15 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 615 PM CDT FRI APR 25 2008 .DISCUSSION... COLD FRONT ENTERING WESTERN SECTIONS OF CWA AS OF 19Z WITH THIN LINE OF CONVECTION FIRING ALONG IT. AHEAD OF FRONT TEMPS ARE IN THE 70S TO LOWER 80S...WHILE BEHIND BOUNDARY TEMPS ARE DROPPING INTO THE 40S AND 50S. MAIN FORECAST ISSUE IN THE SHORT TERM IS FRONTAL PASSAGE THROUGH MO THIS EVENING. UPPER LEVEL SHORTWAVE ROUNDED THE TROF THIS MORNING AND IS LIFTING SFC LOW...NOW OVER WEST CENTRAL WI...RAPIDLY TO THE NORTHEAST...WITH BOUNDARY SLIDING EASTWARD ACROSS REGION. NORTHERN PORTIONS OF CWA IN A SVR TSTM WATCH TIL 01Z WITH DAMAGING WINDS AND LARGE HAIL MAIN THREATS. ANOTHER WATCH POSSIBLE SOUTH OF THIS ONE BY FORECAST ISSUANCE TIME. SYSTEM TO EXIT AREA BY LATE TONIGHT...WITH DRY WEATHER FOR THE FIRST HALF OF THE WEEKEND. NEXT SYSTEM TO BEGIN AFFECTING AREA LATE SATURDAY NIGHT AND SUNDAY...AND HAVE BETTER CONFIDENCE WITH CURRENT MODEL SOLUTIONS. SO HAVE CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY ...WITH SILENT 20S FOR SUNDAY NIGHT. HPC GUIDANCE CONTINUES TO BRING IN SIGNIFICANTLY COLDER AIR BEHIND THIS SYSTEM...BUT FEEL IT DOES NOT HAVE BEST HANDLE ON IT...SO WENT CLOSER TO ENSEMBLE MEANS FOR THE PERIOD...WITH HIGHS IN THE MID 50S TO MID 60S SUNDAY THROUGH TUESDAY AND LOWS IN THE MID 30S TO LOW 40S. WILL SEE TEMPS MODERATE EVEN MORE WEDNESDAY THROUGH FRIDAY WITH HIGHS IN THE UPPER 60S TO MID 70S. EXTENDED MODELS TRY TO BRING IN ANOTHER SYSTEM THURSDAY AND FRIDAY...THOUGH ENSEMBLES ARE LESS ROBUST WITH SYSTEM. FOR NOW WENT WITH LOW CHANCE POPS FOR THE PERIOD. BYRD && .AVIATION... FOR THE 00Z TAFS... A STRONG COLD FRONT WAS MOVING ACROSS EASTERN MO EARLY THIS EVENING. FRONT WAS JUST WEST OF KSTL/KSUS SITES. SHOWERS AND THUNDERSTORMS WERE WIDESPREAD ACROSS THE STL METRO AREA. FRONT AND CONVECTION WILL SWEEP ACROSS THE REGION THIS EVENING. DRIER AIR WILL SWEEP INTO THE AREA AFTER MIDNIGHT A CLEARING SKY. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 25, 4:36 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 PM CDT FRI APR 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 436 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN MISSOURI AND ILLINOIS THIS AFTERNOON AND EVENING. LARGE AND DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AS WELL AS ANOTHER CHANCE THURSDAY THROUGH FRIDAY. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Apr 25, 5:39 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 SE BARRY 39.68N 91.01W
04/25/2008 E1.00 INCH PIKE IL PUBLIC
&&
BYRDLocal storm report, Apr 25, 6:04 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 W ST. CHARLES 38.79N 90.61W
04/25/2008 M0.88 INCH ST. CHARLES MO EMERGENCY MNGR
NICKEL SIZED HAIL AT THE JUNCTION OF ZUMBEL RD AND I-70
&&
BYRDLocal storm report, Apr 25, 6:05 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 2 S DETROIT 39.59N 90.68W
04/25/2008 E0.75 INCH PIKE IL PUBLIC
&&
BYRDLocal storm report, Apr 25, 6:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 NNW ST. CHARLES 38.83N 90.54W
04/25/2008 E0.75 INCH ST. CHARLES MO EMERGENCY MNGR
&&
BYRDLocal storm report, Apr 25, 6:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 NNW ST. CHARLES 38.83N 90.54W
04/25/2008 E0.75 INCH ST. CHARLES MO EMERGENCY MNGR
AT THE INTERSECTION OF HWY 370 AND ELM STREET.
&&
BYRDLocal storm report, Apr 25, 6:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 N ST. CHARLES 38.82N 90.52W
04/25/2008 E0.75 INCH ST. CHARLES MO EMERGENCY MNGR
AT THE INTERSECTION OF HWY 94 AND FOX HILL ROAD.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:27 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 48 min |
| Apr 25, 9:45 AM CDT | River Flood Warning | LSX | Callaway, Osage | 72 hr |
| Apr 25, 9:45 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 72 hr |
| Apr 25, 12:50 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Apr 25, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 50 min |
| Apr 25, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 44 min |
| Apr 25, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 52 min |
| Apr 25, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 32 min |
| Apr 25, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 30 min |
| Apr 25, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 34 min |
| Apr 25, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 24 min |
| Apr 25, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 24 min |
| Apr 25, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren, City of Saint Louis | 52 min |
| Apr 25, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 24 min |
| Apr 25, 6:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 44 min |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 48 min |
| Apr 25, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 34 min |
| Apr 25, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.